The Journal is Indexed in
6 - Methemoglobinemia due to prilocaine use during circumcision: a case report
Pınar Sayın, Şebnem Türk, Oya Ünsal, Ulviye Hale Dobrucalı, Eren Açık, Ayşe Hancı
Prilocaine is a local anesthetic agent that using in various fields of medicine. Besides its widespread use it has a potentially life treating complication methemoglobinemia. Methemoglobinemia is presented with varying degrees of cyanosis. In these cases hemoglobin concentration which contains oxidized iron increased. This hemoglobin is insufficient to carry out the oxygen. In this case report we discussed one male infants (4 months age) who developed cyanosis after circumcision. Infant was an anesthetized with local prilocaine. Central cyanosis appeared six hour after surgery. The methemoglobine level reached to 23%. Subject was interned to intensive care unit and ascorbic acid therapy as well as O2 therapy with mask was started. The subjects sPO2 levels were %88 with the O2 therapy with mask. The cases methemoglobine levels was decreased to 12, 3% in 12th hour and 1,3% in 24th hour postoperatively. 24 hours after surgery, subject was discharged from intensive care unit. No additional complication was observed. İn this presentation; cases features and methemoglobinemia due to prilocaine use are discussed in the accompaniment of the literature.
Keywords: Prilocaine, complication, methemoglobinemia, circumcision
To read full article click